Biomedical Research

Case Report - Biomedical Research (2018) Volume 29, Issue 13

Infection and drug-induced toxic epidermal necrolysis: A case report

Lyell’s syndrome or toxic epidermal necrolysis is a dermatological disease with severe evolution, and cutaneous-mucosal lesions involving more than 30% of body surface area. The following are the most commonly involved in triggering TEN: antibiotics, anti-inflammatory drugs, chemotherapeutic agents, antivirals, and anticonvulsants drugs. The evolution is accompanied by local complications (superinfections, vicious scars), or general complications (sepsis, multiple organ failure). We present the case of a patient with infectious-induced Lyell’s syndrome associated with exposure to two classes of drugs at risk of inducing Lyell’s syndrome (antibiotics and nonsteroidal anti-inflammatory drugs). Supportive therapy, associated with the treatment of cutaneous mucosal lesions, and the treatment of sepsis, were the most important elements that led to a favourable evolution of our case.

Author(s): Victoria Birlutiu, Rares Mircea Birlutiu, Gabriela Mariana Iancu

Abstract Full Text PDF